What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 30, 6:51 PM CST, 5 hours 29 minutes earlier. Its key messages:
- Scattered showers and thunderstorms may develop and shift through portions of the area this evening into tonight, mainly from 8-9 PM CDT this evening to around 1-3 AM CDT Tuesday. If storms develop, they could become severe, with large hail up to ping pong ball size being the primary hazard. Uncertainty remains with storm coverage and location.
- Additional showers and storms are forecast Tuesday morning and afternoon, with exact areas of development depending on early day clouds/rain and frontal timing. A few storms could be severe, with large hail and gusty winds being the primary threats.
- Increasing potential for snow, sleet and freezing rain along and north of Interstate 94 Wednesday evening into Thursday morning. Impacts to the Wednesday evening and Thursday morning commutes possible.
- Additional chances for rain and a few thunderstorms Friday afternoon into Saturday.
Area forecast discussion, Mar 30, 6:51 PM CST, 5 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
751 PM CDT Mon Mar 30 2026
.KEY MESSAGES...
- Scattered showers and thunderstorms may develop and shift
through portions of the area this evening into tonight, mainly
from 8-9 PM CDT this evening to around 1-3 AM CDT Tuesday. If
storms develop, they could become severe, with large hail up
to ping pong ball size being the primary hazard. Uncertainty
remains with storm coverage and location.
- Additional showers and storms are forecast Tuesday morning and
afternoon, with exact areas of development depending on early
day clouds/rain and frontal timing. A few storms could be
severe, with large hail and gusty winds being the primary
threats.
- Increasing potential for snow, sleet and freezing rain along
and north of Interstate 94 Wednesday evening into Thursday
morning. Impacts to the Wednesday evening and Thursday morning
commutes possible.
- Additional chances for rain and a few thunderstorms Friday
afternoon into Saturday.
&&
.UPDATE...
Issued 751 PM CDT Mon Mar 30 2026
The front that extends from north of the Dells to Juneau, then
southeast to between Racine and Kenosha, may continue to slowly
slide to the southwest this evening before stalling. Meanwhile,
a modest shortwave trough should move east across northern Iowa
into southern Wisconsin this evening into the overnight hours,
with a surface trough pushing east ahead of it. This may be the
focus for initial showers and storms to develop in northern Iowa
this evening, which may push into southern Wisconsin later this
evening into the overnight hours.
The main window would be 01Z-02Z to 06Z-08Z Tuesday for
convection in the area, perhaps lingering a bit longer. The
surface frontal boundary across the area should serve to help
focus upward motion. The low level jet may become more west
southwest this evening, which may provide some additional focus
for upward motion.
Forecast soundings and SPC Mesoanalysis are showing steep lapse
rates aloft with plenty of elevated CAPE (over 1500 J/kg) with
effective shear of 40 to 50 knots or more. Thus, if any storms
can get going in this environment, large hail up to ping pong
ball size in diameter is possible. Some strong winds may occur
as well.
CAMs have not been consistent with what may occur into the
overnight hours, so there is some uncertainty to where the
convection may develop and move through. Forecast soundings are
also showing somewhat of a capping inversion at 850 mb, which
may limit the amount of storms that develop. So, some
uncertainty remains with storm coverage and location.
There may be more elevated showers and storms that develop
toward daybreak Tuesday morning, as the low level jet becomes
more southwesterly and refocuses over southwest Wisconsin into
northeast Iowa. If this activity develops, it would have some
large hail potential as well. If this lingers into Tuesday
morning, this could limit instability and further development
with the cold frontal passage Tuesday afternoon.
Wood
&&
.SHORT TERM...
Issued 230 PM CDT Mon Mar 30 2026
Rest of Today through Tuesday night:
Two frontal zones are beginning to take shape across southern
WI at the moment, and are slowly morphing into one. The first
is a stalled warm front spanning from roughly Montello to West
Bend, and the second is a lake-breeze front from West Bend to
Milwaukee to the shoreline of Kenosha county. South and west of
these boundaries, we have southwesterly surface flow advecting
warmer air and dewpoints in the 50s into the area. North and
east of the boundaries, lake-refrigerated air is holding it's
ground. Meanwhile (as of 230 pm CDT), in eastern Nebraska we
can see a shortwave trough lifting northeastward towards our
region, with ACCAS clouds visible on GOES satellite imagery.
This perturbation will serve as the focal point for thunderstorm
activity when it reaches our region this evening (mainly after
8pm CDT). CAMs are all over the place when it comes to the
location of convective initiation, with models like the NAM 3k
preferring a surface frontal-based initiation towards central WI
later in the evening, and the HRRR firing precipitation from
the ACCAS in northeastern IA earlier in the evening which would
allow storm-scale dynamics to take over and track storms
towards far southern WI. With the wide range of CAM solutions,
it's too early to advertise a 'threat area' for this evening's
convection, but in any case, a fraction of the CWA is likely to
see scattered thunderstorms this evening.
Ingredients are present this evening through tonight for a few
strong to severe storms with hail up to 1.5 inches in diameter
(level 2 out of 5 severe threat). Roughly 1,000 to 1,500 joules
MUCAPE and 850-500 mb Lapse Rates in excess of 8 C/km are
expected with this evening's convection, with the LLJ likely to
rapidly replenish these values after the initial wave of
convection. Hence, though many CAMs resolve a several hour long
lull in convection late tonight into early Tuesday morning, we
certainly can't pin down when (or if) this lull would occur, and
an additional severe storm later tonight into Tuesday cannot be
ruled out.
Additional showers and thunderstorm chances continue into
Tuesday morning with this same activity, with the MUCAPE values
gradually diminishing later in the morning (severe threat
decreases to level 1 out of 5 post-dawn Tuesday). The
aforementioned frontal boundary will sag southward across the
region at some point later Tuesday morning through early Tuesday
afternoon, with areas along and just behind this front becoming
a focal point for additional organized storms, with hail as the
primary threat, and some gusty winds as a far secondary concern.
Timing of any morning convection will determine the potential
for airmass recovery in advance of the front, thus determining
the exact risk level & timing. Any lingering showers / weak
storms should be confined south of or near to the WI/IL border
by Tuesday evening, leaving predominantly dry weather for our
region Tuesday night.
Sheppard
&&
.LONG TERM...
Issued 230 PM CDT Mon Mar 30 2026
Wednesday through Monday:
An active mid week and weekend ahead for Southern Wisconsin. The
first "round" of precipitation comes late Wednesday through
Thursday. Then a second "round" will follow quickly behind for
late Friday through Saturday. Then some quieter conditions look to
move in for Sunday and Monday.
Kicking things off with the first round, there will be a low
pressure system that develops in the central and southern Plains
Tuesday and then advects toward the Great Lakes Region for
Wednesday evening into Thursday Evening. There is fairly good
consensus on from 500 mb to the surface that this shortwave will
move northeast into the region. The one question on track that
remains is will this pass just to the south of the state, through
northern Wisconsin or somewhere in between. There is a lot of
variability between the deterministic and ensemble members. The
track will be very important in regards to the potential for mixed
precipitation.
A track through southern Wisconsin (which looks the most likely
with this model run), would start out with southwest winds WAA and
the LLJ moving into the area. This would result in a large
area/deep area of above freezing temperatures and dewpoints in
forecast soundings. This will kick precip type off with mostly
rain. As temperatures cool overnight, both at the surface and
aloft, the concern for mixed precipitation grows. The best chances
for freezing rain, sleet and snow will be for areas north of
Interstate 94 with this track. Since there is a lot of
variability, CAN deterministic is much further north which favors
more rain should the sfc low fallow a similar path. This would
shorten the window of cooler temps overnight and limit how cold it
gets which will leave precip types in the rain and freezing rain
department (mostly rain). A more southward track, deterministic
GFS and few ensemble runs from the same model set favor more snow
and sleet. Snow chance would extend further south toward the WI/IL
border in this scenario as well. Make sure to keep up to date
with the forecast for this mid week system as confidence is high
on the chances for precipitation (70-95% chance), but the
fluctuation in precipitation type be a big determining factor on
the expected impacts. Wednesday evening and Thursday morning
commutes are the most likely to see impacts.
The next "round" of precipitation will come Friday evening through
Saturday as another upper level trough and sfc low move toward
Wisconsin from the Rockies. Temperatures overall are trending
warmer than the midweek system (based on the low track), which
will bring chances for rain and thunderstorms (60 to 80% chance).
If the low tracks further south there could be some changes to the
precipitation type, but overall guidance is trending warmer. This
is further supported by the dipole pattern for 500 mb Cluster
Analysis. The dipole distribution supports uncertainty in the
timing and location of the trough.
Beyond this system high pressure looks to build into the Great
Lakes Region for Sunday and Monday which will bring much quieter
and near normal temperatures for the start of the week.
Patterson
&&
.AVIATION...
Issued 751 PM CDT Mon Mar 30 2026
The front that extends from north of the Dells to Juneau, then
southeast to between Racine and Kenosha, may continue to slowly
slide to the southwest this evening before stalling. East to
northeast winds are expected toward Sheboygan this evening,
with gusty south winds toward Madison and Janesville. These may
linger into later tonight, before winds become southwest toward
Kenosha Tuesday morning and shift northwest behind a cold front
as the day goes on.
There should be a period of low level wind shear conditions
tonight for Janesville and Kenosha, perhaps Madison, Waukesha
and Milwaukee as well, tonight as south southwest winds around
40 knots develops at 2000 feet AGL.
Showers and some storms may move trough the area from 01Z-02Z
to 06Z-08Z Tuesday, perhaps lingering a bit longer. The surface
frontal boundary across the area should serve to help focus this
development. If any storms develop, large hail could be
possible, along with some gusty winds. There is uncertainty with
storm coverage and timing. VFR ceilings should prevail, though
local MVFR/IFR ceilings and visibility may occur with any
storms.
There may be more elevated showers and storms that develop
toward daybreak Tuesday morning. If this activity develops, it
would have some large hail potential as well. If this lingers
into Tuesday morning, this could limit instability and further
storm development with the cold frontal passage Tuesday
afternoon. Ceilings should drop to around or below 1000 feet
AGL Tuesday morning, lingering into the afternoon ahead of the
cold front. Visibility with any showers and storms should be 2
to 5 miles, locally lower at times. Conditions should return to
VFR category after the front moves through.
Wood
&&
.MARINE...
Issued 230 PM CDT Mon Mar 30 2026
A frontal zone will sharpen over Lake Michigan today, with north
to northeasterly flow over northern portions of the lake and
southerly flow further south. The boundary between these two wind
patterns has setup along a Sheboygan WI to Manistee MI line
early this afternoon, but should sag south to a Milwaukee WI to
Whitehall MI line into this evening (approximately), with both
wind flows becoming stronger far north and far south of the
boundary. Some 20 to 30 kt gusts may occur over the northern and
southern thirds of the lake this evening into tonight as the
boundary sharpens. Rounds of showers and thunderstorms are
expected tonight into Tuesday across the lake, with a few
stronger storms possible at times (particularly near the
frontal boundary). Large hail would be the primary threat with
any stronger storms.
The boundary sags further south as a cold front Tuesday
afternoon, focusing lingering shower and thunderstorm activity
over southern Lake MI before washing it away later Tuesday.
Gusty north winds build in behind the front Tuesday evening into
Wednesday, with 20 to 30 kt gusts. Winds veer northeasterly
through Wednesday.
30.7 inch high pressure will shift from Ontario to Quebec through
the late week time period as 29.7 inch low pressure approaches
from the southwest, allowing winds to trend east-northeasterly.
Will need to watch for gale potential later this week
(particularly Thursday) as the low pressure system approaches
the lake.
Nearshore Zones:
The wind fields well north and well south of the aforementioned
frontal zones (tonight through Tuesday night) may occasionally
lead to Small Craft Advisory level winds and waves, as well as
sudden shifts in wind direction. Small Craft Advisories and
Marine Weather Statements may be needed. Strong to severe
thunderstorms are possible Tonight into Tuesday, with hail as
the primary threat. Stay tuned in case a Special Marine
Warnings become necessary.
Potential for Advisory-level wind gusts and waves lingers
through the rest of the forecast period as well.
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Mar 31, 12:00 AM CST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
100 AM CDT Tue Mar 31 2026
WIZ046-047-051-052-056>060-062>072-010600-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
100 AM CDT Tue Mar 31 2026
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Overnight through Tonight
Scattered thunderstorms may occur overnight into early morning on
Tuesday. A few storms could be severe, with large hail being the
primary hazard.
Additional thunderstorms may occur later Tuesday morning into the
afternoon, as a cold front moves southeast through the area.
Depending on how much daytime heating occurs, a few storms may
become severe, with large hail and gusty winds the main hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A wintry mix of snow, sleet and freezing rain is possible
Wednesday afternoon into early Thursday morning across areas
mainly north of the Highway 18 and Interstate 94 corridor. Travel
impacts may occur.
Some thunderstorms may occur Wednesday night into Thursday night,
and again Friday night.
Locally heavy rainfall may occur Wednesday night into Thursday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Tuesday.
LMZ643>646-010600-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
100 AM CDT Tue Mar 31 2026
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Overnight through Tonight
Scattered thunderstorms may occur overnight into early morning on
Tuesday. A few storms could be severe, with large hail being the
primary hazard.
Additional thunderstorms may occur later Tuesday morning into the
afternoon, as a cold front moves southeast through the area.
Depending on how much daytime heating occurs, a few storms may
become severe, with large hail and gusty winds the main hazards.
A Small Craft Advisory may be needed tonight for increasing winds
and building waves.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A Small Craft Advisory may be needed at times Wednesday through
Saturday, for gusty winds and building waves.
Some thunderstorms may occur Wednesday night into Thursday night,
and again Friday night.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-010600-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
100 AM CDT Tue Mar 31 2026
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Overnight through Tonight
Scattered thunderstorms may occur overnight into early morning on
Tuesday. A few storms could be severe, with large hail being the
primary hazard.
Additional thunderstorms may occur later Tuesday morning into the
afternoon, as a cold front moves southeast through the region.
Depending on how much daytime heating occurs, a few storms may
become severe, with large hail and gusty winds the main hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Easterly wind gusts may approach gale force over far northern
portions of the lake on Thursday.
Some thunderstorms may occur over southern portions of the lake
Wednesday night into Thursday night, and again Friday night.
Wood
www.weather.gov/mkx
In the hours before
Special weather statement, Mar 30, 10:00 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1100 PM CDT Mon Mar 30 2026
WIZ051-052-310430-
Sheboygan WI-Fond Du Lac WI-
1100 PM CDT Mon Mar 30 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FOND DU LAC AND
SHEBOYGAN COUNTIES THROUGH 1130 PM CDT...
At 1100 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkhart Lake, or near Plymouth, moving east at 60 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Elkhart Lake, Greenbush, Cascade, Adell, Waldo, St. Cloud,
Glenbeulah, Haven, Johnsonville, Gibbsville, Marytown, and Hingham.
This includes Interstate 43 between mile markers 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4361 8775 4358 8796 4394 8825 4394 8817
4389 8816 4389 8774 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 0400Z 270DEG 51KT 4382 8805
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KUROSKISpecial weather statement, Mar 30, 10:01 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1101 PM CDT Mon Mar 30 2026
WIZ071-072-310415-
Racine WI-Kenosha WI-
1101 PM CDT Mon Mar 30 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RACINE AND
NORTHEASTERN KENOSHA COUNTIES THROUGH 1115 PM CDT...
At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Racine, moving east at 60 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Racine, Mount Pleasant, Sturtevant, Wind Point, Caledonia, Elmwood
Park, North Bay, and Franksville.
This includes Interstate 41/94 between mile markers 326 and 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Wisconsin.
&&
LAT...LON 4276 8777 4270 8777 4267 8779 4267 8781
4264 8782 4265 8792 4284 8797 4284 8782
4281 8778 4278 8775
TIME...MOT...LOC 0401Z 270DEG 51KT 4273 8775
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KUROSKILocal storm report, Mar 30, 10:31 PM CST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1131 PM CDT Mon Mar 30 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM Hail 1 WNW Elmwood Park 42.70N 87.84W
03/30/2026 M0.50 Inch Racine WI Trained Spotter
Trained spotter report of 0.5 inch hail in
western Racine.
&&
MHLocal storm report, Mar 30, 10:48 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
1148 PM CDT Mon Mar 30 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Hail 2 W Sheboygan 43.75N 87.74W
03/30/2026 E1.00 Inch Sheboygan WI Public
Public report of quarter sized hail with
photos in Sheboygan.
&&
MHSpecial weather statement, Mar 31, 12:14 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
114 AM CDT Tue Mar 31 2026
WIZ069-310700-
Rock WI-
114 AM CDT Tue Mar 31 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ROCK COUNTY THROUGH 200
AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm near
Durand, or 7 miles southeast of Brodhead, moving east at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Janesville, Beloit, South Beloit, Clinton, Newark, Tiffany, Avalon,
Afton, Shopiere, Avon, Emerald Grove, Johnstown Center, and
Foxhollow.
This includes the following highways...
Interstate 39/90 between mile markers 175 and 187.
Interstate 43 between mile markers 0 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southeastern Wisconsin.
&&
LAT...LON 4250 8937 4259 8936 4272 8879 4257 8877
4249 8878
TIME...MOT...LOC 0614Z 260DEG 41KT 4253 8930
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KUROSKI